DÄ internationalArchive19/2010Question Mark Over Hypocomplementemia
LNSLNS Unfortunately it remains unclear whether the intention was to describe an independent pathology (hypocomplementemic urticarial vasculitis syndrome) or whether the scenario was one of immunovasculitis (leukocytoclastic vasculitis) with a particularly pronounced reduction of complement factors. It would be interesting to know whether hypocomplementemia exists in such patients before disease onset or for a long period of time after symptoms have disappeared. Further, it is well known that diverse medications are the most common cause of immunovasculitis, which is always accom-xpanied by a reduction in complement factors. No mention was made in the case report about drug or topical treatment preceding (or during) the illness.
DOI: 10.3238/arztebl.2010.0349b

Dr. med. Helmut Barz
Holunderweg 17, 18209 Bad Doberan, Germany
1.
Grotz W, Baba HA, Becker JU, Baumgärtel MW: Hypocomplementemic urticarial vasculitis syndrome—an interdisciplinary challenge. [Hypokomplementämisches Urtikaria-Vaskulitis-Syndrom – Eine interdisziplinäre Herausforderung]. Dtsch Arztebl Int 2009; 106: 756–63. VOLLTEXT
1. Grotz W, Baba HA, Becker JU, Baumgärtel MW: Hypocomplementemic urticarial vasculitis syndrome—an interdisciplinary challenge. [Hypokomplementämisches Urtikaria-Vaskulitis-Syndrom – Eine interdisziplinäre Herausforderung]. Dtsch Arztebl Int 2009; 106: 756–63. VOLLTEXT